NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, February 21, 2017
Anxiety and Stress Disorders
Mixed Drugs Blackout
My question is a little embarassing and I am searching everywhere to find an answer.
I was recently taking 20mg of Paxil. I missed taking this med for 2 days and doubled up on the third. I double the dose to "catch up" - which now I know is wrong. That day I went totally ballistic and felt like my head was spinning without it being on my body. Well.....I also have to admit that I had two drinks that night to calm me down - - I know - - again - - I should not drink on Paxil but my therapist always told me that a couple were fine as long as there was no problems. Well - to complicate things even more I took 2 Tylenol PM`s to try to sleep. Well.....I thought that I went to sleep, but I was told that I was doing other things and functioning as if I were awake. Could I have blackedout and still have been a functioning person?
I think you have pretty much answered your own question -- if I read this right, in one evening you took a double dose of paxil, alcohol and diphenhydramine (benadryl - a component of tylenol pm that causes drowsiness). Put all of those together, with likely an unstable emotional day, and you could easily have behaved in ways you don't remember well later.
I encourage you to return to your therapist and perhaps your physician to continue to work on your problems, and find healthier alternatives for these bad days.
Nancy Elder, MD
College of Medicine
University of Cincinnati